MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR180830
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l13636) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of an aneurysm at the splenic artery, a 9 mm micrusframe coil was selected and implanted as a frame.The 8mm x 30cm micrusframe coil (mfr180830/ l13636) was the delivered to the target lesion and the detachment button on the enpower control cable (ecb000182-00 / l14647) was pressed but the coil did not detach.The control cable was removed and reconnected, the microcatheter was moved but the coil still could not be detached.The detachment control box (dcb2) was replaced but the issue with the coil detachment was not resolved.The 8mm x 30cm micrusframe coil was replaced with a new coil of the same size and the replacement coil detached without any incident or delay.There was no report of patient complications as a result of the reported event.The procedure was conducted in accordance with the instructions for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The products are available to be returned for evaluation.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 5/9/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure of an aneurysm at the splenic artery, a 9 mm micrusframe coil was selected and implanted as a frame.The 8mm x 30cm micrusframe coil (mfr180830/ l13636) was the delivered to the target lesion and the detachment button on the enpower control cable (ecb000182-00 / l14647) was pressed but the coil did not detach.The control cable was removed and reconnected, the microcatheter was moved but the coil still could not be detached.The detachment control box (dcb2) was replaced but the issue with the coil detachment was not resolved.The 8mm x 30cm micrusframe coil was successfully removed from the patient and replaced with a new coil of the same size and the replacement coil detached without any incident or delay.It was confirmed that a pre-deployment electrical check was performed.All connections were reported to fit properly without application of excessive force.There was no report of patient complications as a result of the reported event.The procedure was conducted in accordance with the instructions for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The product was received for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 8mm x 30cm micrusframe coil was received contained in a pouch.The device underwent visual inspection.The hub was inspected and was observed to be without any damage.The device positioning unit (dpu) was also in good condition.The marker band was observed at 65.5 cm from the hub, this is within specification.The coil introducer was unzipped but without any appearance of damage noted.The resheathing tool was in good condition.Microscopic inspection was performed.The v-notch was in good condition.The resistance heating (rh) and articulation joint were outside of the coil introducer and in good condition; the rh showed no evidence of being heated.There were residues of dry blood noted on the embolic coil.Functional test was performed.The resistance of the device was measured with multimeter and enpower control cable (ecb000182-00 / l14647) with the 8mm x 30cm micrusframe coil.The resistance initially measured to be approximately 51.8 o; this is within the range of specification of 48.5 o ¿ 56.0 o.The enpower control cable was connected to the 8mm x 30cm micrusframe coil and connected to the lab detachment control box (dcb) and the power was turned on; the green system ready light was illuminated, and a detachment cycle was initiated when the detachment button was pressed; the embolic coil detached from the device.A review of manufacturing documentation associated with this lot (l13636) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the 8mm x 30cm micrusframe coil failed to detach was not confirmed based on the functional test performed on the returned device.The coil was connected to the enpower control cable, connected to a dcb and the detachment cycle was initiated in which the coil detached without any issue.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on (b)(6)2019.The following sections have added / updated information: initial reporter title, first and last names were added, initial reporter occupation was updated.Initial reporter phone: (b)(6).[additional event information]: the healthcare professional reported that during the coil embolization procedure of an aneurysm at the splenic artery, a 9 mm micrusframe coil was selected and implanted as a frame.The 8mm x 30cm micrusframe coil (mfr180830/ l13636) was the delivered to the target lesion and the detachment button on the enpower control cable (ecb000182-00 / l14647) was pressed but the coil did not detach.The control cable was removed and reconnected, the microcatheter was moved but the coil still could not be detached.The detachment control box (dcb2) was replaced but the issue with the coil detachment was not resolved.The 8mm x 30cm micrusframe coil was successfully removed from the patient and replaced with a new coil of the same size and the replacement coil detached without any incident or delay.It was confirmed that a pre-deployment electrical check was performed.All connections were reported to fit properly without application of excessive force.There was no report of patient complications as a result of the reported event.The procedure was conducted in accordance with the instructions for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The products are available to be returned for evaluation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME18 8MM X 30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CA CH-24 00
SZ  CH-2400
MDR Report Key8457404
Report Number3008114965-2019-00944
Device Sequence Number14206800
Product Code KRD
UDI-Device Identifier10886704078210
UDI-Public10886704078210
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberMFR180830
Device Lot NumberL13636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer04/14/2019
05/09/2019
06/04/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/16/2019
05/10/2019
06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1